MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient regarding an implanted infusion pump for non-malignant pain.It was reported that the patient's pump had been "dead for almost 2 years".The patient stated that they had been having problems with diabetes and other surgeries.The patient mentioned that they operated on his spinal cord about 5-6 months prior to this report to clean out all the scar tissue and try to relieve pressure from the spinal cord.The patient said that they had to add 2 more screws and metal from his original surgery.The patient stated that they had to put plastic in between discs.The patient woke up one morning and was in extreme pain.The patient was previously on multiple painkillers.The painkillers were largely ineffective.The patient was diagnosed with "spider syndrome".The patient was unable to get help from different healthcare providers (hcp).The patient had to have 13 surgeries.The patient also had a spinal cord stimulator (scs), which they were thankful for.The patient stated that toradol did help to relief the pain.The patient also mentioned that their pump started alarming about a year and a half prior to this report.The patient was redirected to their hcp to further address the issue.The patient reported that their pump was empty for 2 years.Hcp listings were sent to the patient.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23958703
Report Number3004209178-2026-00111
Device Sequence Number5626233
Product Code LKK
UDI-Device Identifier00643169530126
UDI-Public(01)00643169530126(17)181228
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2018
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Initial Report FDA Received Date01/05/2026
Date Device Manufactured07/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale